Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS Eureka, CA

February 9, 2011

NWS Eureka, CA issued this small craft advisory at Feb 9, 2011, 2:34 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 2:34 AM PST (10:34 UTC)
Expired
Feb 10, 2011, 2:23 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WHUS76 KEKA 091034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST WED FEB 9 2011


PZZ470-475-091845-
/O.CAN.KEKA.GL.W.0003.000000T0000Z-110210T0600Z/
/O.NEW.KEKA.SC.Y.0012.110209T1034Z-110210T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH 
  WEDNESDAY. 

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS THROUGH WEDNESDAY. 
  COMBINED SEAS BUILDING UP TO 17 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-091145-
/O.CAN.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
234 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
003 
WHUS76 KEKA 091658
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PST WED FEB 9 2011

PZZ470-475-100100-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS: NORTH 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THROUGH THIS EVENING.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 10 FT THROUGH
  TODAY. LONGER PERIOD SEAS BUILDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
364 
WHUS76 KEKA 092207
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
207 PM PST WED FEB 9 2011

PZZ470-101400-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
207 PM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST
THURSDAY. 

* WINDS: NORTH 20-30 KT WITH A FEW GUSTS TO 35 KT THROUGH THIS
  EVENING. WINDS DIMINISHING AFTER MIDNIGHT TO 15-25 KT.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 10 FT
  DOMINATING THROUGH TONIGHT.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-100800-
/O.EXT.KEKA.SC.Y.0012.000000T0000Z-110210T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
207 PM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

* WINDS: NORTH 15-25 KT THIS EVENING...EASING TO 10 TO 15 KT
  AFTER MIDNIGHT.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 FT THROUGH
  THIS EVENING...SUBSIDING AFTER MIDNIGHT AS LONGER PERIOD SEAS
  TAKE OVER AND BECOME DOMINANT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
341 
WHUS76 KEKA 100441
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST WED FEB 9 2011

PZZ470-101245-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 PM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY.

* WINDS: NORTH 20 TO 30 KT EASING TO 15-25 KT AFTER MIDNIGHT.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 TO 10 FT 
  CONTINUING OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-100800-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

* WINDS: NORTH 15 TO 25 KT...EASING TO 10 TO 15 KT AFTER
  MIDNIGHT.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 FT SUBSIDING
  AFTER MIDNIGHT AS LONGER PERIOD SEAS BECOME DOMINANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
505 
WHUS76 KEKA 101023
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PST THU FEB 10 2011

PZZ470-101130-
/O.CAN.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 AM PST THU FEB 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 2:39 PM PST, 11 hours 55 minutes earlier.

Area forecast discussion, Feb 8, 2:39 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST TUE FEB 8 2011

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN ABOVE NORMAL
DAYTIME TEMPERATURES AND COOL NIGHTS THROUGH FRIDAY. HIGH PRESSURE
WEAKENS OVER THE WEEKEND WITH A RETURN TO A WETTER PATTERN BY EARLY
NEXT WEEK.
&&

.DISCUSSION...HIGH PRESSURE OVER THE NE PAC COMBINED WITH A TROUGH
OF LOW PRESSURE ACROSS CA INTERIOR RESULTING IN TIGHT PRESSURE
GRADIENT AND BREEZY CONDITIONS ACROSS THE REGION THIS AFTERNOON.
EXPECT WINDS TO DECOUPLE AGAIN THIS EVENING WITH SLIGHT OFFSHORE
COMPONENT INHIBITING COASTAL STRATUS DEVELOPMENT. MOSTLY CLEAR SKIES
ACROSS CWA WILL ALLOW FOR VERY GOOD RADIATIONAL COOLING WITH WED
MORNING LOWS A DEGREE OR TWO COOLER THAN THIS MORNING. SIMILAR
CONDITIONS EXPECTED WED WITH DECREASED WINDS ALLOWING FOR SLIGHT
WARMING AT THE COAST. UPPER LOW BEGINS TO DEEPEN OVER THE GULF OF AK
THU WITH UPPER RIDGE WEAKENING IN RESPONSE. SFC WINDS WILL SHIFT TO
THE S BY FRI AS A COLD APPROACHES THE REGION. 12Z MODEL SOLNS KEEP
BULK OF PRECIP OFF TO THE N THROUGH THE WEEKEND SO TRENDED POPS DOWN
SLIGHTLY. MODEL SOLNS CONTINUE TO DIVERGE HEADING INTO NEXT
WEEK...BUT CONTINUE TO SHOW AN UPPER TROUGH OVER THE NE PAC.
GRADUALLY INCREASED POPS ABOVE CLIMO HEADING INTO THE MIDDLE OF NEXT
WEEK.
&&

.AVIATION...BRISK NORTH WIND AND UPSLOPE FLOW HAS GENERATED A FEW
PATCHES OF STRATOCU OVER THE NORTH COAST HILLS. HIGH BASED STRATOCU
SHOULD WANE WITH LOSS OF DAYTIME HEATING AND SETTLE INTO THE VALLEYS
THIS EVENING. A FEW PATCHES OF HIGH BASED STRATOCU MAY DRIFT OVER
COASTAL AIR TERMINALS THIS EVENING AS THE FLOW GOES NORTHEASTERLY
AND EVENTUALLY LIGHT EASTERLY. THEREFORE...UNDER OFFSHORE WIND FLOW
EXPECT VFR TO CONTINUE TO PREVAIL AT TAF SITES TONIGHT->WED. DJB
&&

.MARINE...MODERATELY STRONG NORTH WIND CONTINUED ACROSS THE WATERS
TODAY...THOUGH JUST A TAD LESS NEAR SHORE ALONG THE NORTH COAST
COMPARED TO YESTERDAY. GALE CONDITIONS WILL CONTINUE IN THE OUTER
WATERS TONIGHT AND SPILL INTO THE SOUTHERN INNER WATERS BRIEFLY WITH
GUSTS TO 40 KT. WINDS ACROSS THE INNER WATERS WILL DECREASE
ON WEDNESDAY AS A THERMAL TROUGH BUILDS ALONG THE COAST. MARGINAL
GALES LOOK TO CONTINUE ON WED FURTHER OFFSHORE HOWEVER (BEYOND
10NM). SEAS WILL STILL BE CHOPPY AND ROUGH INSIDE 10NM SO HAVE
CONTINUED WITH A SMALL CRAFT ADVISORY FOR THIS REASON. NAM12 AND
GFS WERE IN GOOD AGREEMENT ON SHOWING NORTHERLY GRADIENTS RELAXING
WED NIGHT INTO THU AS THE OFFSHORE RIDGE WEAKENS CONSIDERABLY. SEAS
WILL LAY DOWN THU->FRI AS A LONG PERIOD WESTERLY SWELL ENTERS THE
PICTURE AND DOMINATES THE SPECTRUM. OVERALL...WINDS LOOK TO REMAIN
ON THE LIGHT SIDE OVER THE WEEKEND AS A SERIES OF FRONT BUCK UP
AGAINST THE STRONG DOWN STREAM RIDGE. A STORM MAY BRING STRONG
SOUTH WIND MON OR TUE NEXT. DJB
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ455.
GALE WARNING UNTIL 10 PM PST WED FOR PZZ470-475.
SCA UNTIL 4 PM PST WED FOR PZZ450.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 8, 7:03 PM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
703 PM PST TUE FEB 8 2011

CAZ001>004-076-100315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
703 PM PST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.